Alert archive / Texas / Flash Flood Warnings in 2025
Flash Flood Warning 73, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jul 21, 2025, 12:43 PM CDT for Jeff Davis County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2025, 12:43 PM CDT (17:43 UTC)
- Expired
- Jul 21, 2025, 2:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Jeff Davis County, TX
The radar
The Midland/Odessa radar (KMAF), 230 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 5.7 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 732 J/kg
- Mixed-layer CIN
- -255 J/kg
- Mixed-layer LCL
- 1791 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted.
487
WGUS54 KMAF 211743
FFWMAF
TXC243-211945-
/O.NEW.KMAF.FF.W.0073.250721T1743Z-250721T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
1243 PM CDT Mon Jul 21 2025
The National Weather Service in Midland/Odessa has issued a
* Flash Flood Warning for...
Central Jeff Davis County in southwestern Texas...
* Until 245 PM CDT.
* At 1243 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.5 and 1.5 inches of
rain have fallen. Additional rainfall amounts of 0.5 to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Bloys Camp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3066 10429 3086 10413 3080 10403 3077 10397
3052 10413
FLASH FLOOD...RADAR INDICATED
$$
Lamberson1 follow-up statement
489
WGUS74 KMAF 211830
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
130 PM CDT Mon Jul 21 2025
TXC243-211945-
/O.CON.KMAF.FF.W.0073.000000T0000Z-250721T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jeff Davis TX-
130 PM CDT Mon Jul 21 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 PM CDT THIS
AFTERNOON FOR CENTRAL JEFF DAVIS COUNTY...
At 130 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1 and 2 inches of rain have
fallen. Additional rainfall amounts up to 0.5 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Bloys Camp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3066 10429 3086 10413 3080 10403 3077 10397
3052 10413
FLASH FLOOD...RADAR INDICATED
$$
LambersonWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 12:28 PM CDT, 15 minutes earlier. Its key messages:
- Updated at 1221 PM CDT Mon Jul 21 2025
- Low to medium (10-60%) rain/storm chances are forecast from the western Permian Basin to the higher elevations west of the Pecos River this afternoon and evening. Best chances will lie over and near the Davis Mountains.
- Near normal temperatures and low to medium (10-60%) rain chances are ahead for many through the middle of the week. Greatest chances remain mainly west of the Pecos River each afternoon, especially near and over the Davis Mountains.
- A trend toward warmer and drier conditions looks to return during the latter half of the week.
Area forecast discussion, Jul 21, 12:28 PM CDT, 15 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1228 PM CDT Mon Jul 21 2025 ...New AVIATION... .KEY MESSAGES... Updated at 1221 PM CDT Mon Jul 21 2025 - Low to medium (10-60%) rain/storm chances are forecast from the western Permian Basin to the higher elevations west of the Pecos River this afternoon and evening. Best chances will lie over and near the Davis Mountains. - Near normal temperatures and low to medium (10-60%) rain chances are ahead for many through the middle of the week. Greatest chances remain mainly west of the Pecos River each afternoon, especially near and over the Davis Mountains. - A trend toward warmer and drier conditions looks to return during the latter half of the week. && .SHORT TERM... (Today through Tuesday afternoon) Issued at 150 AM CDT Mon Jul 21 2025 WV imagery this morning shows the upper ridge still centered over the upper Gulf Coast, the western influence of which extends all the way beyond West Texas and Southeast New Mexico. A weakness in the ridge is still apparent over the eastern half of Texas, but this doesn't look to affect matters here very much. Instead, a shortwave is forecast to move up from Mexico today, nudging the ridge east a bit and decreasing thicknesses. This will result in highs 2-3 F cooler than yesterday. NBM was several degrees too cool yesterday, so we'll stick to the warmer side of it for the next couple of days. That said, highs this afternoon should top out a couple of degrees above normal. Tonight, a LLJ in excess of 35 kts is forecast to redevelop, and will combine with plenty of mid/high cloud to retard radiational cooling. However, starting from lower highs today, overnight minimums should average a couple of degrees cooler than this morning's near record warm lows. Tuesday, the trough over the region persists, decreasing thicknesses even further, yielding perhaps the coolest day this forecast as highs come in right around normal. Convection yesterday developed a bit farther east than was anticipated, and with the aforementioned trough moving up from the south, a repeat seems likely today and Tuesday. Best chances look to continue invof the Davis Mountains. && .LONG TERM... (Tuesday night through Sunday) Issued at 150 AM CDT Mon Jul 21 2025 Areawide, isolated to scattered showers/storms from Tuesday afternoon look to continue into the evening hours as an upper-level low tracks through our region. This feature gradually takes a turn to the northeast Tuesday night, progressing along the edge of an upper ridge over the southeastern US. The low will exit near the Texas Panhandle Wednesday. Aside from the upper low, other disturbances are expected to transverse along the periphery of the ridge Wednesday afternoon. These keep low to medium (10-60%) rain chances in the forecast during this time frame. Best (30-60%) rain chances will lie west of the Pecos River, maximizing over the Davis Mountains. Lower heights, cloud coverage, and plentiful moisture will help keep temperatures near to slightly below normal. Expect highs in the 80s over and near the mountains, with low to mid 90s elsewhere Tuesday and Wednesday. Upper-level ridging begins to build back over our region during the latter half of the week, bringing warmer temperatures and drier conditions. Highs in the upper 90s and a touch beyond the century mark return over the weekend, with the hottest conditions expected near and along the Rio Grande and Pecos rivers. Rain chances become restricted to areas in and near the Davis Mountains late this week, eventually dropping off over the weekend. && .AVIATION... (18Z TAFS) Issued at 1221 PM CDT Mon Jul 21 2025 VFR conditions prevail through the period. Scattered showers and thunderstorms are possible at all sites this afternoon, so have included PROB30s at each terminal. Otherwise, southerly winds around 7-12 kts expected through the TAF period. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 97 74 95 74 / 10 10 10 20 Carlsbad 96 72 91 69 / 30 20 40 40 Dryden 97 75 94 75 / 10 10 20 10 Fort Stockton 97 72 93 72 / 40 20 40 30 Guadalupe Pass 87 65 82 64 / 40 30 50 50 Hobbs 95 69 91 69 / 30 30 30 30 Marfa 87 64 85 63 / 60 30 60 40 Midland Intl Airport 97 74 94 75 / 20 10 20 20 Odessa 95 74 93 74 / 20 20 30 30 Wink 95 72 92 72 / 30 30 30 40 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...99 LONG TERM....95 AVIATION...13
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 8:40 PM CDT | Special Weather Statement | MAF | Andrews | 35 min |
| Jul 21, 1:00 PM CDT | Flash Flood Warning | MAF | Presidio | 3 hr |
| Jul 21, 2:57 PM CDT | Special Weather Statement | MAF | Presidio | 33 min |
| Jul 21, 3:48 PM CDT | Special Weather Statement | MAF | Presidio | 42 min |
| Jul 21, 4:14 PM CDT | Flash Flood Warning | MAF | Presidio | 3 hr |
| Jul 21, 4:53 PM CDT | Special Weather Statement | MAF | Pecos | 37 min |
| Jul 21, 5:13 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 32 min |
| Jul 21, 5:14 PM CDT | Flash Flood Warning | MAF | Brewster | 4 hr |
| Jul 21, 5:49 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 26 min |
| Jul 21, 6:24 PM CDT | Flash Flood Warning | MAF | Upton | 3 hr |
| Jul 21, 6:33 PM CDT | Special Weather Statement | MAF | Upton | 27 min |
| Jul 21, 6:37 PM CDT | Flash Flood Warning | MAF | Pecos | 3 hr |
| Jul 21, 6:50 PM CDT | Special Weather Statement | MAF | Upton | 25 min |
| Jul 21, 6:54 PM CDT | Special Weather Statement | MAF | Crane | 36 min |
Nearby
Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.